Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 23, 2004, 10:01 PM CDT for Kenosha County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 23, 2004, 10:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 240301
SVRMKX
WIC059-240330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT WED JUN 23 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 1030 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES NORTH OF PADDOCK LAKE...OR ABOUT OVER UNION GROVE...AND
MOVING SOUTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KENOSHA BY 1010 PM CDT.
PLEASANT PRAIRIE BY 1015 PM CDT.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4249 8793 4260 8819 4264 8817 4266 8808
4266 8781 4265 8779 4264 8780 4252 8780
4249 8779 4249 8779
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:46 AM CDT, 19 hours 15 minutes earlier.
Area forecast discussion, Jun 23, 2:46 AM CDT, 19 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 AM CDT WED JUN 23 2004 .DISCUSSION...FORECAST FOCUS IS ON PRECIPITATION CHANCES AND TIMING INTO WEEKEND. IN THE SHORT TERM...SURFACE BOUNDARY EXPECTED TO SAG THROUGH SOUTHERN WISCONSIN TODAY...WHILE COLD UPPER LOW ROTATES ACROSS THE REGION. ETA AND GFS ARE BOTH SIMILAR IN PREDICTING STRONG DYNAMICS ACROSS THE SOUTH WHICH COULD RESULT IN SCATTERED SEVERE THUNDERSTORMS. CAPES AROUND 1700...LI/S AROUND -5...STRONG Q VECTOR CONVERGENCE...700 OMEGA...WBZERO AROUND 8K FT. ALSO...INVERTED V SOUNDING AND TT/S NEAR 58. WET MICROBURST AND HAIL MOST LIKELY... ALTHOUGH HELICITY ON ETA AROUND 140. CONDITIONS PERSIST INTO EVENING HOURS WITH GRADUAL STABILIZING BY MID/LATE EVENING. ALTHOUGH SURFACE BOUNDARY AND SURFACE BASED DYNAMICS SHIFT TO NORTHERN ILLINOIS THURSDAY. OVERRUNNING OF H850 BARO ZONE EXPECTED TO FOCUS PRECIPITATION ACROSS CWA THURSDAY. H500 REMAINS VERY COLD AND SHORT WAVE FORECAST TO SWING THROUGH REGION. LOTS OF H850 MOISTURE CONVERGENCE AND H700 OMEGA. WBZERO AROUND 7K FEET. STRONG Q VECTOR CONVERGENCE AND H850 FRONTOGENESIS FOCUSED ACROSS CWA. FRIDAY THROUGH SUNDAY...GENERALLY QUIET WEATHER EXPECTED WITH WEAK SURFACE RIDGE...ALTHOUGH MODELS HINT AT REINFORCING COOL BOUNDARY WHICH MAY FOCUS SHOWERS. IN ADDITION...COLD UNSTABLE UPPER LOW CONTINUES TO ROTATE ACROSS SOUTHERN CANADA AND GREAT LAKES REGION. DAYTIME HEATING ON UNSTABLE ATMOSPHERE MAY OVERCOME DRY MID LAYERS TO PRODUCE SHOWERS...ESPECIALLY IF COOL BOUNDARY DEVELOPS. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Jun 23, 7:51 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 751 PM CDT WED JUN 23 2004 WIZ046-047-051-052-056>060-062>072-241000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 751 PM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. A SEVERE SQUALL LINE AND ISOLATED SEVERE THUNDERSTORMS AHEAD OF THE SQUALL LINE...WILL MOVE ACROSS SOUTHERN WISCONSIN THROUGH 11 PM. ISOLATED TORNADOES...WIDESPREAD DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THESE STORMS. THIS IS A DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO FOR SEVERE WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED TONIGHT. GEHRING
In the hours before
Local storm report, Jun 23, 9:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 7 W FORT ATKINSON 42.93N 88.98W
06/23/2004 0.75 INCH JEFFERSON WI AMATEUR RADIO
0922 PM HAIL 2 S FORT ATKINSON 42.90N 88.84W
06/23/2004 0.75 INCH JEFFERSON WI AMATEUR RADIO
&&
BORGHOFFLocal storm report, Jun 23, 9:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND DMG 4 W MONTELLO 43.79N 89.33W
06/23/2004 MARQUETTE WI AMATEUR RADIO
GROVE OF ONE TO ONE AND A HALF INCH DIAMETER TREES
FLATTENED.
&&
BORGHOFFLocal storm report, Jun 23, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 4 N MADISON 43.14N 89.39W
06/23/2004 0.75 INCH DANE WI AMATEUR RADIO
LOCATED AT THE STATE CAPITAL.
0928 PM HAIL 1 N SAUKVILLE 43.40N 87.94W
06/23/2004 0.75 INCH OZAUKEE WI AMATEUR RADIO
&&
BORGHOFFLocal storm report, Jun 23, 9:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM FUNNEL CLOUD HINGHAM 43.64N 87.91W
06/23/2004 SHEBOYGAN WI TRAINED SPOTTER
LOCATION NEAR 8 MILES SOUTHWEST OF SHEBOYGAN.
&&
BORGHOFFLocal storm report, Jun 23, 9:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG FORT ATKINSON 42.93N 88.84W
06/23/2004 JEFFERSON WI TRAINED SPOTTER
WIDESPREAD LARGE TREES DOWN.
0940 PM TSTM WND DMG FILLMORE 43.50N 88.06W
06/23/2004 WASHINGTON WI AMATEUR RADIO
LOCATED ALONG HWY H IN NORTHERN OZAUKEE COUNTY. GROVES OF
NINE INCH DIAMETER TREES DOWN.
&&
BORGHOFFLocal storm report, Jun 23, 9:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
959 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL MILWAUKEE 43.06N 87.97W
06/23/2004 0.75 INCH MILWAUKEE WI TRAINED SPOTTER
LOCATED 1/2 MILE WEST OF MILWAUKEE GENERAL MITCHELL
INTERNATIONAL AIRPORT.
0840 PM TORNADO MADISON 43.08N 89.39W
06/23/2004 DANE WI TRAINED SPOTTER
3 MILES SOUTH OF UW-MADISON CAMPUS OR AT THE INTERSECTION
OF SOUTH PARK STREET AND HWY 151. TRANSFORMERS DAMAGED.
&&
BORGHOFFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:23 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 52 min |
| Jun 23, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 47 min |
| Jun 23, 7:45 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 30 min |
| Jun 23, 7:49 PM CDT | Tornado Warning | MKX | Marquette | 56 min |
| Jun 23, 8:05 PM CDT | Tornado Warning | MKX | Dane | 55 min |
| Jun 23, 8:12 PM CDT | Tornado Warning | MKX | Green Lake | 33 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 58 min |
| Jun 23, 8:31 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 59 min |
| Jun 23, 8:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 23, 8:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 23, 8:34 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jun 23, 8:57 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 33 min |
| Jun 23, 9:09 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 36 min |
| Jun 23, 9:18 PM CDT | Tornado Warning | MKX | Washington | 27 min |
| Jun 23, 9:21 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 39 min |
| Jun 23, 9:27 PM CDT | Tornado Warning | MKX | Jefferson, Walworth | 33 min |
| Jun 23, 9:35 PM CDT | Tornado Warning | MKX | Ozaukee, Sheboygan | 25 min |
| Jun 23, 9:37 PM CDT | Tornado Warning | MKX | Waukesha | 38 min |
| Jun 23, 9:42 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 48 min |
| Jun 23, 10:25 PM CDT | Special Marine Warning | MKX | 65 min | |
| Jun 23, 10:25 PM CDT | Special Marine Warning | MKX | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.